Alert archive / Oregon / Wind Advisories in 2018

Wind Advisory 15, NWS Pendleton, OR

May 11, 2018Union County, Oregon

NWS Pendleton, OR issued this wind advisory at May 11, 2018, 3:43 AM PDT for Union County, Oregon. It took effect at May 11, 2018, 11:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 11, 2018, 3:43 AM PDT (10:43 UTC)
In effect from
May 11, 2018, 11:00 AM PDT
Expired
May 11, 2018, 8:03 AM PDT
In force
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 10.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2018-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2018-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2199 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

856 
WWUS76 KPDT 111043
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
343 AM PDT Fri May 11 2018

...Windy conditions expected in the Grande Ronde Valley this
afternoon...

An intense low pressure system will track across the area today
and as this slowly drifts away...pressure gradients tighten
creating breezy to windy conditions by midday. Sustained winds
between 25 to 35 mph with gusts around 45 mph are expected into
the evening.

ORZ049-112100-
/O.NEW.KPDT.WI.Y.0015.180511T1800Z-180512T0600Z/
Grande Ronde Valley-
including the cities of Cove, Elgin, and La Grande
343 AM PDT Fri May 11 2018

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT
THIS EVENING...

The National Weather Service in Pendleton has issued a Wind
Advisory...which is in effect from 11 AM this morning to 11 PM
PDT this evening.

* WINDS...Northwest 25 to 35 mph with gusts around 45 mph.

* TIMING...The winds will increase around midday and the strongest
  winds are expected to occur late afternoon and early evening. 

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
1 follow-up statement
296 
WWUS76 KPDT 111503
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
803 AM PDT Fri May 11 2018


ORZ049-111615-
/O.CAN.KPDT.WI.Y.0015.180511T1800Z-180512T0600Z/
Grande Ronde Valley-
803 AM PDT Fri May 11 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Pendleton has cancelled the Wind
Advisory.

Northwest to North winds of 15 to 30 mph will occur today but this
will be below the required 30 to 40 mph needed for a wind
advisory. Therefore, the wind advisory is being cancelled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at May 11, 2:53 AM PDT, 50 minutes earlier.

Area forecast discussion, May 11, 2:53 AM PDT, 50 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
253 AM PDT Fri May 11 2018

.SHORT TERM...Today through Sunday. A weak disturbance will push
across the area this morning with showers moving from central
Washington into north Central Oregon and continuing south.
Meanwhile the larger system that is influencing the regions
weather is a low pressure system overhead and as this drifts
southeast...the low will wrap showers over the top and back into
our area into tonight. Drier air moves into portions of our
western locations while showers linger over the eastern mountains
through the weekend as the breezy conditions persist especially in
the grande ronde valley today. The showers linger as a result of
the low pressure remaining nearly stationary around the nv/idaho
border. Afternoon high temps will remain slightly below normal
today but a rebound in warmer weather is anticipated as afternoon
temps climb into the 70s and approach 80 degrees this weekend.

.LONG TERM...Sunday night through Thursday...Models agree with a
blocking high shifting slowly east through WA Sunday night through
Tuesday. Subsidence from the high will keep temperatures warm and
little to no precipitation chances for most of the area. However the
ECMWF moves a cutoff low east along 40N while the GFS moves a cutoff
low along 37N (much farther south) Wednesday through Friday. The GFS
and its ensemble forecast would keep it far enough south into
northern California for minimal impacts for our CWA while the 0Z
ECMWF has a much more northerly track and quite a bit more
instability and precipitation. I did not change current forecast
much due to high uncertainty. There are slight chances of showers
mainly in OR Wednesday and Thursday. Coonfield

&&

.AVIATION...06Z TAFs...VFR conditions will prevail during the
next 24 hours. There will be scattered showers and thunderstorms
this evening and again Friday afternoon and evening which will
mostly affect KPDT...KALW...KPSC and possibly KYKM. Winds will
diminish after dark tonight, but they will increase and become
breezy to windy again on Friday afternoon...mainly in eastern and
southeast areas of the CWA, which will affect KBDN and KRDM TAF
sites the most. Elsewhere winds will be mostly under 15 kts after
this evening. 88

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  65  45  73  48 /  60  10   0   0
ALW  66  45  75  47 /  60  20   0   0
PSC  72  48  79  48 /  30  10   0   0
YKM  74  49  82  50 /  20  10   0   0
HRI  70  47  77  47 /  30  10   0   0
ELN  69  47  80  47 /  20  10   0   0
RDM  62  37  70  39 /  20  10   0   0
LGD  56  43  69  42 /  50  20  10  10
GCD  53  43  67  42 /  30  20  10  10
DLS  69  49  83  53 /  20  10   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...None.
&&

97/76/76

Nearby

Wind Advisories in Oregon, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.